Hail, Lawrence
- When
- June 14, 4:12 PM EST
- Where
- Lawrence County, South Pt
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.417, -82.583
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 14, 2:40 PM EST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION FOR WATCH INFORMATION NATIONAL WEATHER SERVICE CHARLESTON WV 340 PM EDT MON JUN 14 2004 .UPDATE FOR DISCUSSION... .DISCUSSION... 335 PM EDT MON JUN 14 2004 TODAY THRU THURSDAY... WITH FRONT REMAINING IN AREA AND ZONAL FLOW KEEPING UP THERE WILL BE LITTLE CHANGE TO THE PATTERN OF WARM MOIST AIR AND THE THREAT OF FLOOD PROBLEMS WHERE TRAINING OCCURS. HAVE SHOWN A BRIEF BREAK IN POPS TUESDAY NIGHT AS FRONT SAGS SOUTH. THURSDAY NIGHT THRU MONDAY... WHEN WITH THE E/W FRONTAL ZONE FINALLY MOVE S AND WHEN WILL THE PRECIPITABLE WATER VALUES DROP ? FRONTAL ZONE IN OUR VICINITY THURSDAY NIGHT...WILL INCREASE POPS FOR THAT PERIOD. HOPING THE FRONTAL ZONE SLIPS SOUTH ON FRIDAY...WITH SOME DRIER AIR MOVING S DURING THE DAY. NEXT FRONTAL SYSTEM ON SATURDAY...SHOULD HAVE LOWER PRECIPITABLE WATER TO WORK WITH. DRYING AGAIN HOPED FOR ON SUNDAY INTO MONDAY...WITH SOMEWHAT LOWER MAX TEMPERATURES. AAR + KTB && .PREVIOUS DISCUSSION... 935 AM EDT MON JUN 14 2004 CURRENT FORECAST LOOKS GOOD SO NO UPDATE ANTICIPATED. && .HYDROLOGY... 420 AM EDT MON JUN 14 2004 SOILS ARE WET...ESPECIALLY ACROSS SOUTHERN AND EXTREME NORTHWEST PORTIONS OF HSA. ANY DEVELOPMENT OF THUNDERSTORMS WILL BE MONITORED FOR SHORT FUSE FLOOD WATCH AND SMALL STREAM FLOODING. MOVEMENT LATE TODAY SHOULD BE FROM ABOUT 270 DEGREES AT ABOUT 20 KNOTS. IN THE ABSENCE OF TRAINING...THIS IS JUST FAST ENOUGH TO LIMIT RAINFALL AMOUNTS. MANY HEADWATER RIVERS CONTINUE RUNNING ABOVE NORMAL...SUCH AS HOCKING...MUSKINGUM...WEST FORK...TYGART VALLEY AND LITTLE KANAWHA. TRM/KF && .AVIATION... 640 AM EDT MON JUN 14 2004 SCATTERED SHOWERS...WITH A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS THE REGION AROUND 08Z AND HAVE INCREASED IN AREAL COVERAGE. OCCASIONAL IFR VIS HAS BEEN NOTICED WITH SOME OF THE STRONGER THUNDERSTORMS ON THE SCOPE THIS MORNING. OTHERWISE...VFR TO BORDERLINE MVFR HAS BEEN THE RULE. AS THE MORNING GOES ON TSRA ACTIVITY IS EXPECTED TO REMAIN. FOR THIS AFTERNOON...THUNDERSTORMS WITH GUSTY WINDS AND MVFR...ISOLATED IFR...CONDITIONS ARE POSSIBLE ALMOST ANYWHERE. A BRIEF BREAK FROM THE TSRA ACTIVITY OVERNIGHT...BEFORE A WEAK COLD FRONT APPROACHES AND SLIDES EASTWARD INTO THE AREA TOWARDS AT THE END OF THE PERIOD. KF && .RLX WATCHES/WARNINGS/ADVISORIES... WV...FLOOD WATCH FROM 400 PM EDT MONDAY UNTIL MIDNIGHT EDT TUESDAY FOR ZONES WVZ005>008...WVZ013>016...WVZ018...WVZ024>028... WVZ033>038...WVZ046>047. VA...FLOOD WATCH FROM 400 PM EDT MONDAY UNTIL MIDNIGHT EDT TUESDAY FOR ZONES VAZ003>004. KY...FLOOD WATCH FROM 400 PM EDT MONDAY UNTIL MIDNIGHT EDT TUESDAY FOR ZONES KYZ101>103...KYZ105. OH...FLOOD WATCH FROM 400 PM EDT MONDAY UNTIL MIDNIGHT EDT TUESDAY FOR ZONE OHZ087. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 550 AM EDT MON JUN 14 2004 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-150900- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA-CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV-FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV-JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV-LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH-NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV-RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV-VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV-WYOMING WV 550 AM EDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... THE THREAT OF THUNDERSTORMS REMAINS IN THE FORECAST. WITH A VERY MOIST AIR MASS IN PLACE...ANY THUNDERSTORM CAN PRODUCE LOCALLY EXCESSIVE RAINFALL. ANY FLOOD WATCHES WILL BE ISSUED AS WARRANTED BASED MOSTLY ON SHORT TERM TRENDS. THOSE AREAS THAT HAVE ALREADY BEEN PRIMED...SOUTHEASTERN OHIO AND SOUTHERN AND WESTERN VIRGINIA ARE THE AREAS OF PRIMARY CONCERN AS IT WILL TAKE LESS RAIN TO CAUSE FLOODING PROBLEMS. MOST OF THE AREA HAS BEEN PLACED IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS OF 58 MPH OR GREATER AND/OR LARGE HAIL. HOWEVER...EVEN STRONG WINDS OF LESS THAN 58 MPH CAN BRING TREES DOWN GIVEN SATURATED SOILS. .DAYS TWO THROUGH SEVEN... THE THREAT FOR THUNDERSTORMS WILL BE IN AND OUT OF THE FORECAST...AS DRIER AIR PUNCHES INTO THE REGION...ONLY TO GIVE WAY TO THE VERY WARM AND HUMID AIR AGAIN. IF ANYTHING...THE FREQUENT CHANGE IN AIR MASS ONLY PROVIDES ADDITIONAL OPPORTUNITY FOR HAZARDOUS WEATHER. AGAIN...ANY FLOOD WATCHES WILL BE ISSUED AS WARRANTED BASED MOSTLY ON SHORT TERM TRENDS. ALSO...THE THREAT FOR SEVERE WEATHER CROPPING UP AGAIN AT SOME POINT CANNOT BE RULED OUT. THE AREA IS NOT IN A SLIGHT RISK FOR SEVERE WEATHER TUESDAY AND TUESDAY NIGHT...BUT MUCH OF SOUTHEASTERN OHIO IS IN A SLIGHT RISK FOR SEVERE WEATHER DURING THE WEDNESDAY THROUGH WEDNESDAY NIGHT TIME FRAME. TRM/KF
The Charleston,WV radar (KRLX), 76 km away, was scanning. The volume nearest the first event began at 21:12 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408900, 5408901.